INTERACTION REGISTRY AVAILABLE

Anna D. Garrett, PharmD, BCPS, CPP
Published Online: Monday, October 1, 2007

The use of dietary supplements has risen significantly in the past decade. Unlike prescription drug products, dietary supplements are not tested for safety, efficacy, dosing requirements, or drug interactions prior to marketing, so little is known about the risk of using these products in patients taking warfarin or other oral anticoagulants.

The ClotCare International Registry of Interactions Between Oral Anticoagulants and Dietary Supplements is now available online for clinicians to report suspected interactions between supplements and anticoagulants. Likelihood of the suspected interaction will be assessed using a modification of the Naranjo Adverse Drug Reaction Probability Scale. The data that are collected from this project can be used as a guide for clinicians regarding the safety of certain products in patients taking oral anticoagulants.

ClotCare, the sponsoring entity for the registry, is asking clinicians to begin reporting observed interactions between warfarin and dietary or herbal supplements. The System will ask the reporting clinician to check responses to several questions in order to grade the strength of the data being reported. Development is currently under way to make the registry searchable so that reported cases may be reviewed by others. Information about the registry, Including how to register to report an interaction, can be found at www.clotcare.com/clotcare/warfarinherbalregistry.aspx.



Latest Articles
This weekly video program provides our readers with an in-depth review of the latest news, product approvals, FDA rulings and more.
Chronic kidney disease incidence has grown faster than many of its common comorbidities such as diabetes and hypertension, and medications may be an underappreciated driver of this growth.
President Barack Obama’s fiscal year 2017 budget proposal calls for an additional $1.1 billion to combat the nation’s spiraling opioid epidemic.
Baxter International is voluntarily recalling intravenous solution due to leaking containers and the potential for particulate matter.
Latest Issues
$auto_registration$
VSEO N/A